MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY4C1035-B
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left internal iliac artery (iia) using ruby coils and a lantern delivery microcatheter (lantern).It was noted that the patient anatomy was tortuous, narrowed and calcified.During the procedure, while advancing the ruby coil in the middle of the lantern, the physician experienced resistance and subsequently, the physician decided to remove the ruby coil.While retracting the ruby coil, it unintentionally detached inside the lantern.Therefore, the lantern containing the ruby coil was removed.The procedure was completed using a pod coil, three pod packing coils and the same lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was broken on the proximal end of the pusher assembly.The pusher assembly was kinked approximately 5.0, 14.0, and 27.0 cm from its proximal end.The embolization coil was detached from the pusher assembly.Conclusions: evaluation of the returned ruby coil confirmed that the embolization was detached from the pusher assembly.Further evaluation of the ruby coil revealed that the pet lock was broken on the proximal end of the pusher assembly, and the pull wire was retracted out of the ddt.If this occur, the embolization coil will detach from its pusher assembly.Further evaluation of the returned ruby coil revealed kinks in the pusher assembly.This damage was likely incidental to the reported complaint.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10439871
Report Number3005168196-2020-01250
Device Sequence Number17137549
Product Code HCG
UDI-Device Identifier00814548018669
UDI-Public00814548018669
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/27/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY4C1035-B
Device Catalogue NumberRBY4C1035
Device Lot NumberF87018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/27/2020
Supplement Date Received by Manufacturer09/25/2020
Initial Report FDA Received Date08/21/2020
Supplement Report FDA Received Date09/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005